SYNTHES GMBH INSERTION HANDLE FOR MULTILOC HUMERAL NAILING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
03.019.006 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
Laceration(s) (1946)
| Date of Event |
01/05/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent the open reduction internal fixation for the proximal fracture of the right humerus.Proximal a hole and b hole were fixed.Distal f hole was fixed.Then, when the surgeon was drilling g hole, the drill bit interfered with the nail.Although the surgeon continued drilling while applying slight axial pressure, the drill bit disengaged forward.After checking the connecting screw and the aiming arm for looseness, skin incision at g hole was extended.The sleeve was reinserted while dodging the soft tissue part.Although drilling was performed while controlling the drill to head backward, the drill hole dislodged anterior to intramedullary nail.The surgeon removed the aiming arm, and drilling was performed manually.Then, the screw was inserted.The surgery was completed successfully within 30 minutes delay.No further information is available.This report is for one (1)insert-handle f/multiloc hum nail syst.This is report 3 of 5 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: device returned.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the insert-handle f/multiloc hum nail syst, p/n: 03.019.006.A functional test to assess the allegation of misalignment was not conducted.Since the aiming arm 03.019.008, was returned incomplete for evaluation, it was not possible to align the aiming arm to the returned insertion handle 03.019.006 and connecting screw 03.019.007.A dimensional inspection was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the insert-handle f/multiloc hum nail syst, p/n: 03.019.006 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a device history lot: product#: 03.019.006; lot #: 8320039; release to warehouse date: 14 jun 2013; manufacturing site: werk hagendorf; suppliers: na; expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: date of concomitant therapy is (b)(6) 2023.